Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 309, NWS Nashville, TN

November 15, 2005Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 15, 2005, 8:18 PM CST for Marshall County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 8:18 PM CST (02:18 UTC)
Expired
Nov 15, 2005, 9:00 PM CST
In force
42 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Marshall County, TN

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 3:15 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
506 m²/s²
Significant tornado parameter
1.6
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 160219
SVROHX
TNC117-160300-
/O.NEW.KOHX.SV.W.0309.051116T0218Z-051116T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LEWISBURG

* UNTIL 900 PM CST

* AT 816 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS LINE OF STORMS WAS LOCATED
  NEAR LEWISBURG. STORMS ALONG THE LINE ARE MOVING NORTHEAST AT 45 MPH.


* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAPEL HILL BY 825 PM CST
  LEWISBURG AT 830 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3567 8685 3534 8685 3537 8659 3568 8667

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 3:47 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Nov 15, 3:47 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST TUE NOV 15 2005

.DISCUSSION...
18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL
CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT.
HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED
FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE
FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY
WITH ROTATING COUPLETS AT LOW ANGLES.

KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY
WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF
HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING
SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS
MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL
CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS
MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST.

EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY
ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH.

GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING
THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT
WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT
MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8
TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES
NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON.

COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE
COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A
COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO
ADVERTISE A RAIN CHANCE AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    41  45  25  44 / 100  10  10  10
CLARKSVILLE  38  45  23  45 / 100   0  10  10
CROSSVILLE   42  44  23  40 / 100  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE
LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU

&&

04
Hazardous weather outlook, Nov 15, 8:03 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
803 PM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
803 PM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS...SOME WITH TORNADOES...OCCURRING ACROSS THE
MID-STATE WILL END SHORTLY AFTER MIDNIGHT...AS THE COLD FRONT
RESPONSIBLE MOVES INTO EAST TENNESSEE.

WINDS NOT ASSOCIATED WITH THUNDERSTORMS WILL REMAIN IN THE 15 TO
30 MPH RANGE THROUGH TONIGHT...THUS A LAKE WIND ADVISORY REMAINS
IN AFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY MORNING.

07

In the hours before

Local storm report, Nov 15, 7:14 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     2 E HOHENWALD           35.55N 87.52W
11/15/2005                   LEWIS              TN   LAW ENFORCEMENT

            TREE BLOWN DOWN

&&

JCOHEN
Local storm report, Nov 15, 7:20 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TORNADO          NOLENSVILLE             35.95N 86.65W
11/15/2005                   WILLIAMSON         TN   LAW ENFORCEMENT

            TORNADO TOUCHDOWN IN THE STONEBROOKE SUBDIVISION

&&

MED
Local storm report, Nov 15, 7:21 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             9 SSE HOHENWALD         35.43N 87.50W
11/15/2005  0.88 INCH        LEWIS              TN   AMATEUR RADIO

&&

MED
Local storm report, Nov 15, 7:31 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 E COLLINWOOD          35.18N 87.73W
11/15/2005                   WAYNE              TN   AMATEUR RADIO

            *** 1 INJ *** 3 HOUSES DAMAGED

&&

STEIGERWALDT
Local storm report, Nov 15, 7:45 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 N LEBANON             36.24N 86.32W
11/15/2005  1.00 INCH        WILSON             TN   AMATEUR RADIO

&&

MED
Local storm report, Nov 15, 7:50 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
750 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 E HENDERSONVILLE      36.29N 86.57W
11/15/2005                   SUMNER             TN   LAW ENFORCEMENT

            SEVERAL 16 TO 24 INCH IN DIAMETER TREES BLOWN DOWN

&&

MED

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 6:09 PM CSTTornado WarningOHXDickson36 min
Nov 15, 6:11 PM CSTTornado WarningOHXLawrence34 min
Nov 15, 6:24 PM CSTTornado WarningOHXWilliamson51 min
Nov 15, 6:30 PM CSTSevere Thunderstorm WarningOHXDavidson60 min
Nov 15, 6:32 PM CSTTornado WarningOHXRobertson, Sumner43 min
Nov 15, 6:36 PM CSTTornado WarningOHXCheatham24 min
Nov 15, 6:41 PM CSTTornado WarningOHXDavidson34 min
Nov 15, 6:43 PM CSTTornado WarningOHXGiles, Maury62 min
Nov 15, 6:50 PM CSTTornado WarningOHXWayne55 min
Nov 15, 6:54 PM CSTSevere Thunderstorm WarningOHXLewis51 min
Nov 15, 6:56 PM CSTTornado WarningOHXRutherford, Wilson64 min
Nov 15, 7:08 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence67 min
Nov 15, 7:10 PM CSTSevere Thunderstorm WarningOHXMarshall50 min
Nov 15, 7:13 PM CSTSevere Thunderstorm WarningOHXMacon32 min
Nov 15, 7:20 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Trousdale25 min
Nov 15, 7:23 PM CSTTornado WarningOHXMarshall, Williamson52 min
Nov 15, 7:26 PM CSTTornado WarningOHXLawrence34 min
Nov 15, 7:34 PM CSTTornado WarningOHXGiles41 min
Nov 15, 7:44 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale46 min
Nov 15, 7:45 PM CSTSevere Thunderstorm WarningOHXMaury45 min
Nov 15, 7:57 PM CSTTornado WarningOHXRutherford, Wilson48 min
Nov 15, 8:11 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence49 min
Nov 15, 8:26 PM CSTSevere Thunderstorm WarningOHXJackson, Overton, Putnam, Smith34 min
Nov 15, 8:42 PM CSTSevere Thunderstorm WarningOHXDeKalb33 min
Nov 15, 8:49 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Rutherford41 min
Nov 15, 9:01 PM CSTTornado WarningOHXCannon29 min
Nov 15, 9:06 PM CSTTornado WarningOHXDeKalb24 min
Nov 15, 9:25 PM CSTSevere Thunderstorm WarningOHXCoffee35 min
Nov 15, 9:27 PM CSTSevere Thunderstorm WarningOHXDeKalb, Putnam, White33 min
Nov 15, 9:30 PM CSTSevere Thunderstorm WarningOHXWarren, White60 min
Nov 15, 9:48 PM CSTTornado WarningOHXWarren27 min
Nov 15, 10:00 PM CSTTornado WarningOHXWhite45 min
Nov 15, 10:07 PM CSTSevere Thunderstorm WarningOHXCumberland, Grundy, Van Buren53 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.